Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The fixed point property and unbounded sets in Hilbert space


Author: William O. Ray
Journal: Trans. Amer. Math. Soc. 258 (1980), 531-537
MSC: Primary 47H09; Secondary 47H10
MathSciNet review: 558189
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a closed convex subset K of a real Hilbert space H has the fixed point property for nonexpansive mappings if and only if K is bounded.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47H09, 47H10

Retrieve articles in all journals with MSC: 47H09, 47H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0558189-1
PII: S 0002-9947(1980)0558189-1
Keywords: Fixed points, nonexpansive operators
Article copyright: © Copyright 1980 American Mathematical Society